Alert archive / Iowa / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 159, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 20, 2018, 6:05 PM CDT for Davis County, Wapello County, Iowa. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2018, 6:05 PM CDT (23:05 UTC)
- Expired
- Jun 20, 2018, 6:46 PM CDT
- In force
- 41 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Davis County, IA, Wapello County, IA
The radar
The Des Moines radar (KDMX), 150 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 3:04 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
435
WUUS53 KDMX 202305
SVRDMX
IAC051-179-210000-
/O.NEW.KDMX.SV.W.0159.180620T2305Z-180621T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
605 PM CDT WED JUN 20 2018
The National Weather Service in Des Moines has issued a
* Severe Thunderstorm Warning for...
Southeastern Wapello County in southeastern Iowa...
Northeastern Davis County in southeastern Iowa...
* Until 700 PM CDT.
* At 604 PM CDT, a severe thunderstorm was located near Bloomfield,
moving northeast at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Bloomfield, Eldon, Agency, Floris and Bloomfield Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Des Moines .
&&
A Tornado Watch remains in effect until 700 PM CDT for southeastern
Iowa.
LAT...LON 4069 9245 4089 9248 4112 9223 4108 9218
4083 9218
TIME...MOT...LOC 2304Z 227DEG 14KT 4084 9238
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
REV3 follow-up statements
219
WWUS53 KDMX 202315
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
615 PM CDT WED JUN 20 2018
IAC051-179-210000-
/O.CON.KDMX.SV.W.0159.000000T0000Z-180621T0000Z/
Wapello IA-Davis IA-
615 PM CDT WED JUN 20 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN WAPELLO AND NORTHEASTERN DAVIS COUNTIES...
At 615 PM CDT, a severe thunderstorm was located 9 miles northeast of
Bloomfield, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Eldon, Agency and Floris.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Des Moines .
&&
A Tornado Watch remains in effect until 700 PM CDT for southeastern
Iowa.
LAT...LON 4072 9239 4095 9241 4112 9223 4108 9218
4083 9218
TIME...MOT...LOC 2315Z 227DEG 14KT 4087 9234
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
REV151
WWUS53 KDMX 202340
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
640 PM CDT WED JUN 20 2018
IAC051-179-210000-
/O.CON.KDMX.SV.W.0159.000000T0000Z-180621T0000Z/
Wapello IA-Davis IA-
640 PM CDT WED JUN 20 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN WAPELLO AND NORTHEASTERN DAVIS COUNTIES...
At 640 PM CDT, a severe thunderstorm was located near Batavia, or 10
miles southeast of Ottumwa, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Eldon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Des Moines .
&&
A Tornado Watch remains in effect until 700 PM CDT for southeastern
Iowa.
LAT...LON 4079 9226 4107 9228 4107 9222 4108 9218
4083 9218
TIME...MOT...LOC 2340Z 227DEG 14KT 4094 9225
HAIL...0.75IN
WIND...60MPH
$$
REV526
WWUS53 KDMX 202346
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
646 PM CDT WED JUN 20 2018
IAC051-179-202356-
/O.CAN.KDMX.SV.W.0159.000000T0000Z-180621T0000Z/
Wapello IA-Davis IA-
646 PM CDT WED JUN 20 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAPELLO AND
NORTHEASTERN DAVIS COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 700 PM CDT for southeastern
Iowa.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Des Moines .
LAT...LON 4079 9226 4107 9228 4107 9222 4108 9218
4083 9218
TIME...MOT...LOC 2345Z 227DEG 14KT 4096 9223
$$
REVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:36 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 20, 3:36 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 336 PM CDT Wed Jun 20 2018 .SHORT TERM.../Tonight through Thursday Night/ Issued at 334 PM CDT Wed Jun 20 2018 This Afternoon Through This Evening... 20z sfc analysis continued to show a deepening sfc low positioned over west-central Iowa, with an attendant boundary/warm front to serve as a focusing mechanism. One could pick up the vorticity/rotation of winds throughout the atmosphere merely by looking at vis sat imagery through this morning. All relevant parameters (0-1km srh, LCL heights nearing 500m, etc) in place and sufficient to support tor threat for this afternoon. Big question leading into the day was the impact cloud cover would have on destabilization along and south of Highway 20, and primarily focus south of Highway 30. By 18z, sfc temps had made it into the upper 70s to even mid 80s in far southern Iowa, indicating diabatic heating a go for today. With sfc dwpts in the low to mid 70s, plenty of moisture present as well. Ongoing thunderstorms will continue through the evening hours. Expecting stabilization of convection to occur with waning of daytime heating. Best bulk shear and other severe parameters to move northeast of the DMX CWA by around 00z, ending severe threat. Tor threat may end by around 22z. Tonight... Rainfall/flash flooding threat will continue across northern/northwestern Iowa. Hi-Res/CAMs and long-range models show excellent agreement with keeping upper low over NW Iowa. Trend has been to push best moisture, etc. northeast... and as a result have significantly trimmed POPs south of Highway 30. Given near- stationary setup of forcing over NW/N Iowa, 1 to 3 inches in this area seems prudent. Flash flood potential continues in this area. Worth noting that ground is decently saturated from rainfall earlier in the week, and crops are running a few weeks behind schedule in northern/NW Iowa. Tomorrow Through Tomorrow Night... Upper low will propagate southeastward, making it into central Illinois by 12z Fri. A lingering 30kt LLJ will keep moisture transport going into central Iowa, however the best forcing will pull away with the upper low. Have light POPs/QPF going tomorrow, but flooding threat should be ended. .LONG TERM.../Friday through Wednesday/ Issued at 334 PM CDT Wed Jun 20 2018 Upper low will be drifting off to the southeast on Friday and precipitation chances will dwindle during the day. Upper flow pattern remains active this weekend with a shortwave passing through the plains Saturday night. The 12UTC models place the brunt of the precipitation south of Iowa but rain chances return Saturday night. The next system to impact the upper midwest is early next week. Another upper low is forecast to move through the region on Tuesday. The 12 UTC GFS/ECMWF both suggest severe potential with system over central Iowa on Tuesday and the potential for more heavy rain. For now, we will continue decent precipitation chances. Temperatures will remain seasonable for late June. && .AVIATION.../For the 18Z TAFS through 18Z Thursday afternoon/ Issued at 1233 PM CDT Wed Jun 20 2018 Very active TAF forecast. Prolonged precip expected at KMCW and possibly KALO. Timing of showers/thunderstorms will be tricky... mainly think showers, but a lightning strike or two possible overnight. Visibility may need to temporarily lowered during periods of higher rainfall rates. Medium to high confidence in low CIGs overnight at KFOD, KMCW, and KALO. Winds will be increasing above 10kts tomorrow afternoon at KMCW and KALO. && .HYDROLOGY... Issued at 334 PM CDT Wed Jun 20 2018 A complicated hydrologic situation and forecast continues to play out today and through the end of the week. Fortunately, up to this point, no area has been crippled with enough rounds of heavy rainfall to result in moderate to major flash or river flooding. Unfortunately, that does mean that a large portion of the western half to two-thirds of the state has nearly saturated to saturated soils. With the potential for additional heavy rainfall of 2-4 or more inches over parts of west central and northwest Iowa continuing tonight, the potential for flash flooding and increased magnitude and aerial extent of river flooding increases. A number of river flood forecasts have already been issued along the Raccoon and Des Moines river basins based on what is currently being routed and what is expected to fall through tomorrow morning. It will also be important to keep in mind that more rainfall is expected to end the week, though is not of the same magnitude as has been experienced early this week. && .DMX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 PM CDT this evening for IAZ025-035-036- 045>048-059-060. Flash Flood Watch through Thursday morning for IAZ004>006-015- 016-023-024-033-034-044. && SHORT TERM...Kotenberg LONG TERM...Johnson AVIATION...Kotenberg HYDROLOGY...Curtis
Hazardous weather outlook, Jun 20, 5:16 PM CDT, 49 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 516 PM CDT Wed Jun 20 2018 IAZ004>006-015-016-023-033-212230- Emmet-Kossuth-Winnebago-Palo Alto-Hancock-Pocahontas-Sac- 516 PM CDT Wed Jun 20 2018 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Tonight A Flash Flood Watch is in effect for the area through 7 am. Please refer to the National Weather Service website at weather.gov/desmoines for further details. Thunderstorms are likely through into tonight. The threat for severe weather is low. Heavy rainfall is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance for weak thunderstorms across the area Thursday into Friday. The severe weather threat is minimal. Thunderstorm chances continue off and on through the weekend into early next week. The threat of severe weather will be determined in the coming days. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Reports of any flooding or heavy rainfall are always appreciated. IAZ007-017-044>046-048-057-058-070>074-081>085-092>097-212230- Worth-Cerro Gordo-Crawford-Carroll-Greene-Story-Audubon-Guthrie- Cass-Adair-Madison-Warren-Marion-Adams-Union-Clarke-Lucas-Monroe- Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis- 516 PM CDT Wed Jun 20 2018 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Tonight Showers and thunderstorms are possible tonight. After 7 pm, there will be no severe weather threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance for weak thunderstorms across the area Thursday into Friday. The severe weather threat is minimal. Thunderstorm chances continue off and on through the weekend into early next week. The threat of severe weather will be determined in the coming days. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. IAZ047-059-060-212230- Boone-Dallas-Polk- 516 PM CDT Wed Jun 20 2018 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Tonight A Flash Flood Watch is in effect for the area through 7 pm. River Flood Warnings are in effect for the area. Please refer to the National Weather Service website at weather.gov/desmoines for further details. Showers and thunderstorms are possible tonight. After 7 pm, there will be no severe weather threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance for weak thunderstorms across the area Thursday into Friday. The severe weather threat is minimal. Thunderstorm chances continue off and on through the weekend into early next week. The threat of severe weather will be determined in the coming days. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Reports of any flooding are always appreciated. IAZ025-036-212230- Wright-Hamilton- 516 PM CDT Wed Jun 20 2018 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Tonight A Tornado Watch is in effect for the area through 7 pm. A Flash Flood Watch is in effect for the area through 7 pm. Please refer to the National Weather Service website at weather.gov/desmoines for further details. Showers and thunderstorms are possible tonight. After 7 pm, there will be no severe weather threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance for weak thunderstorms across the area Thursday into Friday. The severe weather threat is minimal. Thunderstorm chances continue off and on through the weekend into early next week. The threat of severe weather will be determined in the coming days. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed after 7 pm. Reports of any flooding or heavy rainfall are always appreciated. IAZ026>028-037>039-049-050-061-062-075-086-212230- Franklin-Butler-Bremer-Hardin-Grundy-Black Hawk-Marshall-Tama- Jasper-Poweshiek-Mahaska-Wapello- 516 PM CDT Wed Jun 20 2018 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Tonight A Tornado Watch is in effect for the area through 7 pm. Please refer to the National Weather Service website at weather.gov/desmoines for further details. Showers and thunderstorms are possible tonight. After 7 pm, there will be no severe threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance for weak thunderstorms across the area Thursday into Friday. The severe weather threat is minimal. Thunderstorm chances continue off and on through the weekend into early next week. The threat of severe weather will be determined in the coming days. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed after 7 pm. Reports of heavy rainfall are always appreciated. IAZ035-212230- Webster- 516 PM CDT Wed Jun 20 2018 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Tonight A Tornado Watch is in effect for the area through 7 pm. A Flash Flood Watch is in effect for the area through 7 pm. River Flood Warnings are in effect for the area. Please refer to the National Weather Service website at weather.gov/desmoines for further details. Showers and thunderstorms are possible tonight. After 7 pm, there will be no severe weather threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance for weak thunderstorms across the area Thursday into Friday. The severe weather threat is minimal. Thunderstorm chances continue off and on through the weekend into early next week. The threat of severe weather will be determined in the coming days. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed after 7 pm. Reports of any flooding or heavy rainfall are always appreciated. IAZ034-212230- Calhoun- 516 PM CDT Wed Jun 20 2018 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Tonight A Flash Flood Watch is in effect for the area through 7 pm. Please refer to the National Weather Service website at weather.gov/desmoines for further details. Showers and thunderstorms are possible tonight. After 7 pm, there will be no severe weather threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance for weak thunderstorms across the area Thursday into Friday. The severe weather threat is minimal. Thunderstorm chances continue off and on through the weekend into early next week. The threat of severe weather will be determined in the coming days. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. IAZ024-212230- Humboldt- 516 PM CDT Wed Jun 20 2018 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Tonight A Tornado Watch is in effect for the area through 7 pm. A Flash Flood Watch is in effect for the area through 7 am. Please refer to the National Weather Service website at weather.gov/desmoines for further details. Showers and thunderstorms are likely into tonight. Heavy rainfall is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance for weak thunderstorms across the area Thursday into Friday. The severe weather threat is minimal. Thunderstorm chances continue off and on through the weekend into early next week. The threat of severe weather will be determined in the coming days. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed after 7 pm tonight. Reports of any flooding or heavy rainfall are always appreciated. Kotenberg
In the hours before
Local storm report, Jun 20, 5:42 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
542 PM CDT WED JUN 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM FUNNEL CLOUD 3 WNW HARCOURT 42.29N 94.23W
06/20/2018 WEBSTER IA TRAINED SPOTTER
&&
AKLocal storm report, Jun 20, 5:46 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
546 PM CDT WED JUN 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HEAVY RAIN AYRSHIRE 43.04N 94.83W
06/20/2018 M3.40 INCH PALO ALTO IA BROADCAST MEDIA
RAINFALL SINCE THIS MORNING. VIA KICD RADIO.
&&
ANSORGELocal storm report, Jun 20, 5:48 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
548 PM CDT WED JUN 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HEAVY RAIN EMMETSBURG 43.11N 94.68W
06/20/2018 E3.00 INCH PALO ALTO IA BROADCAST MEDIA
RAINFALL SINCE 2:30PM THIS AFTERNOON. VIA
KICD RADIO.
&&
ANSORGESpecial weather statement, Jun 20, 5:50 PM CDT, 15 minutes before
Special Weather Statement National Weather Service Des Moines IA 550 PM CDT Wed Jun 20 2018 IAZ035-036-047-210000- Webster-Hamilton-Boone- Including the cities of Fort Dodge, Webster City, and Boone 550 PM CDT Wed Jun 20 2018 ...CONDITIONS ARE FAVORABLE FOR FUNNEL CLOUDS... Current atmospheric conditions support the development of funnel clouds. These funnels are normally brief, drop only a few hundred feet from the cloud base, and rarely become a tornado or cause damage. However, if one is spotted, please immediately report it to the National Weather Service. If a tornado warning would become necessary, take appropriate action. A tornado watch remains in the area until 700 pm this evening. Please report if any of the funnels touchdown and reach the ground as a tornado. REV
Local storm report, Jun 20, 5:52 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
552 PM CDT WED JUN 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TORNADO 1 SSW CHILLICOTHE 41.07N 92.54W
06/20/2018 WAPELLO IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS TORNADO SOUTH OF
CHILLICOTHE TO WAPELLO COUNTY EM. REPORT
RECEIVED AT 531 PM. TIME ESTIMATED BASED ON
OTHER REPORTS.
&&
AKLocal storm report, Jun 20, 5:57 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
557 PM CDT WED JUN 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM FUNNEL CLOUD 3 WNW HARCOURT 42.29N 94.23W
06/20/2018 WEBSTER IA TRAINED SPOTTER
0535 PM HEAVY RAIN EMMETSBURG 43.11N 94.68W
06/20/2018 E3.00 INCH PALO ALTO IA BROADCAST MEDIA
RAINFALL SINCE 2:30PM THIS AFTERNOON. VIA
KICD RADIO.
0535 PM HEAVY RAIN AYRSHIRE 43.04N 94.83W
06/20/2018 M3.40 INCH PALO ALTO IA BROADCAST MEDIA
RAINFALL SINCE THIS MORNING. VIA KICD RADIO.
0525 PM TORNADO 2 W CHILLICOTHE 41.08N 92.56W
06/20/2018 WAPELLO IA TRAINED SPOTTER
TORNADO ON THE GROUND FOR A FEW MINUTES,
ROTATING WALL CLOUD VISIBLE AFTER.
0525 PM TORNADO 1 SSW CHILLICOTHE 41.07N 92.54W
06/20/2018 WAPELLO IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS TORNADO SOUTH OF
CHILLICOTHE TO WAPELLO COUNTY EM. REPORT
RECEIVED AT 531 PM. TIME ESTIMATED BASED ON
OTHER REPORTS.
0456 PM FLASH FLOOD 5 S ALGONA 43.00N 94.23W
06/20/2018 KOSSUTH IA LAW ENFORCEMENT
KOSSUTH COUNTY SHERIFF'S OFFICE REPORTED
HIGHWAY 169 UNDER WATER ABOUT 5 MILES SOUTH
OF ALGONA.
0455 PM FLASH FLOOD 4 N LIVERMORE 42.93N 94.19W
06/20/2018 KOSSUTH IA LAW ENFORCEMENT
KOSSUTH COUNTY SHERIFF'S OFFICE REPORTED
ROAD SUBMERGED NEAR SPRING VALLEY GOLF
COURSE.
0452 PM FLASH FLOOD LIVERMORE 42.87N 94.18W
06/20/2018 HUMBOLDT IA LAW ENFORCEMENT
COUNTY SHERIFF'S OFFICE REPORTED MULTIPLE
ROADS COVERED IN AND AROUND LIVERMORE.
0430 PM FLASH FLOOD RODMAN 43.03N 94.53W
06/20/2018 PALO ALTO IA LAW ENFORCEMENT
COUNTY SHERIFF'S OFFICE REPORTED FULLY WATER
COVERED ROADS IN AND AROUND THE TOWN OF
RODMAN.
0400 PM TSTM WND GST 2 S THOR 42.67N 94.05W
06/20/2018 E60 MPH HUMBOLDT IA TRAINED SPOTTER
CORN HAS BEEN FLATTENED.
0400 PM HEAVY RAIN 3 NE OTHO 42.45N 94.09W
06/20/2018 E1.95 INCH WEBSTER IA TRAINED SPOTTER
THIS RAIN OCCURRED BETWEEN 2PM-4PM.
0333 PM FUNNEL CLOUD STEAMBOAT ROCK 42.41N 93.07W
06/20/2018 HARDIN IA TRAINED SPOTTER
ROTATING WALL CLOUD WITH FUNNEL.
0310 PM TORNADO 4 ENE HUBBARD 42.33N 93.24W
06/20/2018 HARDIN IA LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT.
0250 PM TORNADO 3 NW NEW PROVIDENCE 42.31N 93.22W
06/20/2018 HARDIN IA LAW ENFORCEMENT
TORNADO TOUCHDOWN REPORTED TO LAW
ENFORCEMENT. EXACT LOCATION UNKNOWN.
0230 PM TORNADO 3 N PERRY 41.89N 94.10W
06/20/2018 BOONE IA LAW ENFORCEMENT
0228 PM TORNADO PATON 42.17N 94.26W
06/20/2018 GREENE IA TRAINED SPOTTER
0220 PM TORNADO 2 NW SCRANTON 42.05N 94.58W
06/20/2018 GREENE IA TRAINED SPOTTER
NORTH OF HWY 30.
0154 PM FUNNEL CLOUD 3 W ADEL 41.62N 94.09W
06/20/2018 DALLAS IA TRAINED SPOTTER
ROPE FUNNEL AT INTERSECTION OF P57 AND HWY
6.
0140 PM HEAVY RAIN 5 S KNOXVILLE 41.25N 93.10W
06/20/2018 E1.00 INCH MARION IA TRAINED SPOTTER
&&The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:39 PM CDT | River Flood Warning | DMX | Polk | 9 days |
| Jun 19, 8:39 PM CDT | River Flood Warning | DMX | Polk | 8 days |
| Jun 20, 1:19 AM CDT | Special Weather Statement | DMX | Carroll | 56 min |
| Jun 20, 2:12 AM CDT | Flash Flood Warning | DMX | Calhoun, Webster | 5 hr |
| Jun 20, 2:17 AM CDT | Special Weather Statement | DMX | Boone | 58 min |
| Jun 20, 4:28 AM CDT | Flash Flood Watch | DMX | Adair, Audubon, Boone, Calhoun, Carroll, Cass and 18 more | 23 hr |
| Jun 20, 10:38 AM CDT | River Flood Warning | DMX | Webster | 19 days |
| Jun 20, 10:38 AM CDT | River Flood Warning | DMX | Boone, Hamilton, Webster | 3 days |
| Jun 20, 10:43 AM CDT | River Flood Watch | DMX | Dallas, Polk | 6 days |
| Jun 20, 10:43 AM CDT | River Flood Watch | DMX | Polk | 6 days |
| Jun 20, 10:43 AM CDT | River Flood Watch | DMX | Black Hawk | 34 hr |
| Jun 20, 10:43 AM CDT | River Flood Watch | DMX | Polk, Story | 7 hr |
| Jun 20, 10:43 AM CDT | River Flood Watch | DMX | Jasper, Marion, Polk | 10 hr |
| Jun 20, 10:43 AM CDT | River Flood Watch | DMX | Emmet | 6 hr |
| Jun 20, 10:43 AM CDT | River Flood Watch | DMX | Humboldt | 10 hr |
| Jun 20, 12:49 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion | 41 min |
| Jun 20, 2:16 PM CDT | Tornado Warning | DMX | Carroll, Greene | 29 min |
| Jun 20, 2:22 PM CDT | Tornado Warning | DMX | Boone, Dallas, Greene | 25 min |
| Jun 20, 2:26 PM CDT | Special Weather Statement | DMX | Davis, Wapello | 49 min |
| Jun 20, 2:43 PM CDT | Special Weather Statement | DMX | Polk, Story | 62 min |
| Jun 20, 2:43 PM CDT | Tornado Warning | DMX | Webster | 47 min |
| Jun 20, 2:46 PM CDT | Tornado Warning | DMX | Calhoun, Greene | 17 min |
| Jun 20, 3:02 PM CDT | Tornado Warning | DMX | Hardin | 11 min |
| Jun 20, 3:16 PM CDT | Tornado Warning | DMX | Hardin | 29 min |
| Jun 20, 3:18 PM CDT | Tornado Warning | DMX | Grundy, Hardin | 57 min |
| Jun 20, 3:21 PM CDT | Tornado Warning | DMX | Humboldt, Kossuth | 39 min |
| Jun 20, 3:24 PM CDT | Tornado Warning | DMX | Webster | 37 min |
| Jun 20, 3:57 PM CDT | Tornado Warning | DMX | Grundy, Hardin | 33 min |
| Jun 20, 4:06 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Humboldt, Kossuth, Wright | 39 min |
| Jun 20, 4:13 PM CDT | Flash Flood Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 6 hr |
| Jun 20, 4:25 PM CDT | Flash Flood Warning | DMX | Humboldt, Kossuth | 6 hr |
| Jun 20, 5:06 PM CDT | River Flood Warning | DMX | Emmet | 38 days |
| Jun 20, 5:20 PM CDT | River Flood Warning | DMX | Polk, Story | 3 hr |
| Jun 20, 5:34 PM CDT | Tornado Warning | DMX | Mahaska, Monroe, Wapello | 41 min |
| Jun 20, 6:45 PM CDT | Severe Thunderstorm Warning | DMX | Story | 30 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.